Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 197, NWS Pueblo, CO

September 4, 2009Custer County, Fremont County, Saguache County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Sep 4, 2009, 5:17 PM MDT for Custer County, Fremont County, Saguache County, Colorado. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2009, 5:17 PM MDT (23:17 UTC)
Expired
Sep 4, 2009, 6:15 PM MDT
In force
58 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Custer County, CO, Fremont County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 125 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 11.3 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2009-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2009-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3024 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 042317
SVRPUB
COC027-043-109-050015-
/O.NEW.KPUB.SV.W.0197.090904T2317Z-090905T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
517 PM MDT FRI SEP 4 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL FREMONT COUNTY IN CENTRAL COLORADO...
  EAST CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO...
  WESTERN CUSTER COUNTY IN SOUTHEAST COLORADO...

* UNTIL 615 PM MDT...

* AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  WEST OF HILLSIDE...OR ABOUT 54 MILES NORTH OF ALAMOSA...AND WAS
  MOVING TOWARD THE SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WESTCLIFFE.
  SILVER CLIFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3831 10552 3816 10524 3794 10560 3823 10587
      3833 10573
TIME...MOT...LOC 2317Z 318DEG 21KT 3823 10570

$$
4 follow-up statements
000 
WWUS55 KPUB 042330
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
530 PM MDT FRI SEP 4 2009

COC027-043-109-050015-
/O.CON.KPUB.SV.W.0197.000000T0000Z-090905T0015Z/
CUSTER CO-FREMONT CO-SAGUACHE CO-
530 PM MDT FRI SEP 4 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR EAST CENTRAL SAGUACHE...SOUTH CENTRAL FREMONT AND WESTERN CUSTER
COUNTIES...

AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED NEAR HILLSIDE...OR 54 MILES NORTH OF ALAMOSA...AND WAS
MOVING TOWARD THE SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  WESTCLIFFE.
  SILVER CLIFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3831 10552 3816 10524 3794 10560 3823 10587
      3833 10573
TIME...MOT...LOC 2330Z 302DEG 18KT 3823 10566

$$
000 
WWUS55 KPUB 042345
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
545 PM MDT FRI SEP 4 2009

COC027-043-109-050015-
/O.CON.KPUB.SV.W.0197.000000T0000Z-090905T0015Z/
CUSTER CO-FREMONT CO-SAGUACHE CO-
545 PM MDT FRI SEP 4 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR EAST CENTRAL SAGUACHE...SOUTH CENTRAL FREMONT AND WESTERN CUSTER
COUNTIES...

AT 544 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED NEAR HILLSIDE...OR 52 MILES WEST OF PUEBLO...AND WAS MOVING
TOWARD THE EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  WESTCLIFFE.
  SILVER CLIFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3831 10552 3816 10524 3794 10560 3823 10587
      3833 10573
TIME...MOT...LOC 2345Z 290DEG 18KT 3821 10556

$$
000 
WWUS55 KPUB 050006
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
606 PM MDT FRI SEP 4 2009

COC027-043-109-050015-
/O.CON.KPUB.SV.W.0197.000000T0000Z-090905T0015Z/
CUSTER CO-FREMONT CO-SAGUACHE CO-
606 PM MDT FRI SEP 4 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR EAST CENTRAL SAGUACHE...SOUTH CENTRAL FREMONT AND NORTHWESTERN
CUSTER COUNTIES...

AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED NEAR HILLSIDE...OR 50 MILES WEST OF PUEBLO...AND WAS MOVING
TOWARD THE EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  WESTCLIFFE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3818 10531 3806 10561 3822 10581 3833 10573
      3831 10552
TIME...MOT...LOC 0006Z 267DEG 19KT 3826 10553

$$
000 
WWUS55 KPUB 050012
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
612 PM MDT FRI SEP 4 2009

COC027-043-109-050022-
/O.EXP.KPUB.SV.W.0197.000000T0000Z-090905T0015Z/
CUSTER CO-FREMONT CO-SAGUACHE CO-
612 PM MDT FRI SEP 4 2009

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SAGUACHE...SOUTH
CENTRAL FREMONT AND NORTHWESTERN CUSTER COUNTIES EXPIRES AT 615 PM
MDT...

LAT...LON 3818 10531 3806 10561 3822 10581 3833 10573
      3831 10552
TIME...MOT...LOC 0012Z 263DEG 17KT 3827 10550

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 3:16 PM MDT, 2 hours 1 minute earlier.

Area forecast discussion, Sep 4, 3:16 PM MDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
316 PM MDT FRI SEP 4 2009

.SHORT TERM...
(TONIGHT AND TOMORROW)

CURRENTLY...SOME LOW CLOUDS STILL HANGING TOUGH ACROSS PARTS OF THE
FAR E PLAINS. CLOUDS HAVE KEPT TEMPS DOWN A BIT WITH TEMPS CURRENTLY
IN THE 60S OUT EAST. OTHERWISE...WITH N FLOW AT MID LEVELS AND THE
PLAINS QUITE STABLE...TSRA HAVE KEPT IN THE MTS THIS AFTERNOON.

REST OF TODAY AND TONIGHT...

NOT REALLY TOO MUCH CHANGE EXPECTED. MOST OF THE PRECIP THIS
AFTERNOON AND EARLY EVE WILL KEEP TO THE HIGHER TERRAN. I DID BUMP UP
POPS A BIT OVER THE N EL PASO REGION AS THE DCVZ APPEARS TO BE SPUN
UP AND ANY TSRA THAT FORMS ON IT LATER TODAY WILL DROP SOUTH. ANY
ACTIVITY ON THE PLAINS SHOULD SHRIVEL UP ONCE THE HEATING GOES
AWAY...WITH THE ACTIVITY IN THE MTS HANGING ON UNTIL MID TO LATE
EVENING.

LATER TONIGHT WE MAY ONCE AGAIN SEE SOME LOW CLOUDS OUT EAST AND
HAVE MENTIONED MOSTLY CLOUDY SKIES THIS REGION LATE TONIGHT INTO
TOMORROW MORNING. /HODANISH

TOMORROW...

THINGS SHOULD BE A BIT MORE UNSTABLE TOMORROW ACROSS ALL OF THE
REGION. A BIT MORE MOISTURE IS PROGGED IN THE MTS SO EXPECT ACTIVITY
TO RE-FIRE ONCE AGAIN BY LATE MORNING/EARLY AFTERNOON OVER THE HIER
TRRN. WE MAY SEE A BIT BETTER CHANCE OF STORMS OVER THE
PLAINS...ALTHOUGH I REALLY DO NOT SEE ANY FORCING ALOFT THAT WILL
ASSIST IN THE UPWARD VV PROCESS. THE CONTINUED N FLOW AT MID LEVELS
WILL HINDER STORM COVERAGE ON THE PLAINS.

.LONG TERM...
(SATURDAY NIGHT THROUGH FRIDAY)

...DRYING AND WARMING AFTER SUNDAY...POSSIBLE MOISTENING AND COOLING
AGAIN LATE WEDNESDAY THROUGH FRIDAY...

POWERHOUSE PACIFIC LOW TO COME ONSHORE OVER THE PACIFIC NORTHWEST
SUNDAY AFTERNOON ACCORDING TO THE LATEST MODEL RUNS.  ALTHOUGH THIS
FEATURE WILL STAY NORTH OF OUR AREA...IT WILL STILL HAVE SOME
IMPACTS.  ON SUNDAY...THIS SYSTEM WILL EJECT SOME MONSOONAL ENERGY
EAST ACROSS SOUTHERN COLORADO...FOR ANOTHER DAY OF PRETTY GOOD
THUNDERSTORM CHANCES.  BY MONDAY...HOWEVER...THE MONSOONAL ENERGY
WILL BE KICKED EAST OF THE FORECAST AREA...AND A DRIER AND WARMER
WESTERLY FLOW PATTERN WILL BE SETTING UP AS THE PACIFIC NORTHWEST
LOW TRACKS EAST ACROSS CANADA AND THE NORTHERN US.  THIS WARMER AND
DRIER PATTERN LOOKS TO PERSIST THROUGH MOST OF WEDNESDAY BEFORE
THINGS START TO CHANGE AGAIN.  THERE ARE DIFFERENCES BETWEEN THE
NAM12...GFS40 AND ECMWF ON THE AMPLITUDE OF THE NORTHERN US
LOW...BUT ALL KEEP THE SYSTEM FAR ENOUGH TO THE NORTH THAT IT REALLY
DOESNT CHANGE THE IMPACT ON SOUTHERN COLORADO TOO MUCH TROUGH
WEDNESDAY.

IT CURRENTLY LOOKS LIKE...THE BIG NORTHERN US LOW WILL HAVE ITS
MOST PROFOUND IMPACT ON SOUTHERN COLORADO BEGINNING SOMETIME LATE
WEDNESDAY OR WEDNESDAY EVENING.  AT THIS TIME...THE CURRENT MODELS
SHOW THE NORTHERN US LOW MOVING INTO THE GREAT LAKES REGION LATE
WEDNESDAY...SENDING A DECENT COLD FRONT SOUTH THROUGH EASTERN
COLORADO.  BY THE TIME THE FRONT MOVES THROUGH...IT APPEARS THAT
SOME MONSOONAL MOISTURE MAY MAKE IT BACK INTO SOUTHERN COLORADO...
POSSIBLY INTERACTING WITH THE FRONT TO KICK OFF SOME PRETTY GOOD
CONVECTION OVER THE EASTERN PLAINS WEDNESDAY EVENING.

THEN...ON THURSDAY...THE GFS40 HAS THE MONSOON STRENGTHENING EVEN MORE
OVER COLORADO...AS A FAIRLY SIGNIFICANT SUBTROPICAL DISTURBANCE
EJECTS NORTHWARD INTO THE REGION...COMING UP FROM ARIZONA AND NEW
MEXICO.  THIS APPEARS TO BRING A GOOD SLUG OF MOISTURE INTO THE
SOUTHERN HALF OF THE STATE THAT PERSISTS THROUGH FRIDAY.  AT
LEAST...THATS THE WAY THE GFS SEES IT.  THE ECMWF...ON THE OTHER
HAND...HAS A MUCH DEEPER TROUGH MOVING THROUGH THE GREAT LAKES
THURSDAY AND FRIDAY...WHICH RESULTS IN A MUCH MORE NORTHERLY AIRFLOW
OVER COLORADO...EFFECTIVELY SUPPRESSING THE GOOD MONSOON MOISTURE TO
THE SOUTH OF THE STATE.  IF THIS TURNS OUT TO BE THE CASE...WE COULD
BE LOOKING AT A MUCH COOLER AND DRIER FORECAST FOR LATE WEEK.  AS
ALWAYS...STAY TUNED. LW

&&

.AVIATION...

VFR CONDITIONS EXPECTED NEXT 24H AT THE 3 TAF SITES.

THERE WILL BE A SLIGHT CHANCE OF A TSRA AT KCOS AND KALS THIS
AFTERNOON/EARLY EVENING....WITH A VERY VERY SLIGHT CHANCE AT KPUB.

FOR TOMORROW...CHANCES FOR TSRA DURING THE AFTERNOON WILL BE ONLY
SLIGHTLY BETTER.

WIND FLOW WILL BE DIURNAL AT ALL 3 SITES.

WE COULD ONCE AGAIN SEE SOME LOW CIGS OVER THE FAR E PLAINS LATE
TONIGHT AND EARLY TOMORROW MORNING. /HODANISH
&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

34/50
Hazardous weather outlook, Sep 4, 6:46 AM MDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
646 AM MDT FRI SEP 4 2009

COZ058>089-093>099-051300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
646 AM MDT FRI SEP 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE
PROJECTED TO DEVELOP OVER THE MAJORITY OF REGION...WITH THE
EXCEPTION OF THE FAR SOUTHEAST COLORADO PLAINS.

THE PRIMARY METEOROLOGICAL THREATS FROM THESE THUNDERSTORMS WILL BE
WIND GUSTS TO AROUND 45 MPH AT TIMES...LOCALLY HEAVY RAINFALL...HAIL
UP TO 1/2 INCH IN DIAMETER AND HAZARDOUS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
POSSIBLE EACH DAY OVER THE REGION...AND THUNDERSTORMS WILL
GENERALLY BE MOST NUMEROUS OVER THE MOUNTAINS. THE MAIN THREATS
FROM THE STORMS WILL BE LIGHTNING AND WIND GUSTS TO 40 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS MAY BE
POSSIBLE AFTER 1 PM...ESPECIALLY OVER THE HIGHER TERRAIN.

77/06

In the hours before

Special weather statement, Sep 4, 5:03 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
503 PM MDT FRI SEP 4 2009

COZ069-072-073-077-078-042345-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-NORTHERN
SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-NORTHERN SANGRE DE CRISTO
MOUNTAINS BETWEEN 8500 AND 11000 FT-WESTERN/CENTRAL FREMONT COUNTY
BELOW 8500 FT-WET MOUNTAIN VALLEY BELOW 8500 FEET-
503 PM MDT FRI SEP 4 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHWESTERN FREMONT COUNTY IN CENTRAL COLORADO
  EAST CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO
  NORTHWESTERN CUSTER COUNTY IN SOUTHEAST COLORADO

AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF COALDALE...OR 57 MILES NORTH
OF ALAMOSA...WHICH WAS MOVING TOWARD THE SOUTH AT 20 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EAST CENTRAL
SAGUACHE COUNTY...EXTREME SOUTHWESTERN FREMONT COUNTY AND EXTREME
NORTHWESTERN CUSTER COUNTY.

WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM.
RADAR ESTIMATES OF 1 TO 1.5 INCHES OF RAIN HAS ALREADY FALLEN FROM
THIS STORM...WITH HEAVY RAIN CONTINUING. THIS THUNDERSTORM IS ALSO
PRODUCING A LARGE AMOUNT OF CLOUD TO GROUND LIGHTNING.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.